MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ECHO POR FMRL NC; PROSTHESIS HIP

ZIMMER BIOMET, INC. ECHO POR FMRL NC; PROSTHESIS HIP
Catalog Number 192010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Confusion/ Disorientation (2553); Convulsion/Seizure (4406)
Date of Event 02/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical devices: part # 010000662/ g7 shell/ lot # 6886705; part # 30103204/ liner/ lot # 64922381; part # 00625006530/ bone screw/ lot # j6853661; part # 12-115114/biolox head/ lot # 2983185.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 -2021 -00778, 0001825034 -2021 -00787, 0001825034 -2021 -00789.
 
Event or Problem Description
It was reported the patient underwent a total hip arthroplasty.Immediately post-operative the patient experienced a possible seizure.Patient had to be intubated and transferred to icu.Post-op day-3, patient was extubated but remained confused and disoriented.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
Medical records were reviewed by hcp: this patient was reintubated postop due to suspicion of seizure activity due to confusion and change in orientation from preop levels.Seizure activity was ruled out, and the patient was extubated postop day three but remained confused and disoriented.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbid state, and perioperative management.Facilities have discharge criteria that patients must meet post surgical procedure.If the discharge criteria are not met, then the patient will be kept until they are stable for discharge, and for their safety.The delayed/prolonged hospitalization is not abnormal, as side effects from anesthesia are common and typically resolve within 24-48 hours.The prolonged altered mental status after extubation is also likely the result of medications used for continuous sedation while intubated for patient safety.The root cause of the reported event was determined to be unrelated to the implanted zimmer biomet if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ECHO POR FMRL NC
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11506817
Report Number0001825034-2021-00788
Device Sequence Number14478534
Product Code LPH
UDI-Device Identifier00887868260414
UDI-Public(01)00887868260414(17)280823(10)835490
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K063002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number192010
Device Lot Number835490
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Weight77